• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

Safety

  • Print
  • Share
  • E-mail

Disetronic Medical Systems, Inc. ACCU-CHEK Ultraflex Infusion Sets

Audience: Endocrinologists, pharmacists, other healthcare professionals, and consumers

[UPDATED 07/24/2006] Recall classified as class 1 due to potential for interruption of insulin delivery and resulting hyperglycemia.

[Posted 04/04/2006] Disetronic Medical Systems, Inc. announced a voluntary nationwide recall of all ACCU-CHEK Ultraflex Infusion Sets because of a potential that tubing could fully or partially separate at the luer lock-tubing connection. In the event a full or partial separation occurs, insulin may leak from the infusion set tubing causing an interruption of insulin delivery, which can cause hyperglycemia.

The symptoms of hyperglycemia include nausea/vomiting, blurred vision, excessive thirst or hunger, frequent urination, fatigue/tiredness/sleepiness, headache, fruity acetone breath and abdominal pain. Patients experiencing these symptoms are advised to check their blood glucose to ensure that the blood glucose level is within an acceptable range as defined by the patient's healthcare team and follow the medical advice given by the healthcare professional or contact their physician.

Under this recall, customers have the option of replacing their ACCU-CHECK Ultraflex infusion sets, or using the ACCU-CHEK Tender or ACCU-CHEK Rapid-D infusion sets. For additional customer advice regarding this recall, please see the Disetronic Medical Systems, Inc. recall notice.

[July 20, 2006 - Recall Notice - FDA]
[April 04, 2006 - Press Release - Disetronic Medical Systems, Inc.]